Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 26, 2017, 3:01 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 27, 2017, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2017, 3:01 PM MST (22:01 UTC)
- In effect from
- Jun 27, 2017, 12:00 PM MST
- Expired
- Jun 27, 2017, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2722 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS85 KFGZ 262201 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 301 PM MST Mon Jun 26 2017 AZZ107-109-111>116-139-140-271200- /O.NEW.KFGZ.FW.W.0012.170627T1900Z-170628T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 301 PM MST Mon Jun 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TUESDAY FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from noon to 8 PM MST Tuesday. * AFFECTED AREA...Most areas along and north of the Mogollon Rim. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Falling into the single digits midday Tuesday through early evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
3 follow-up statements
098 WWUS85 KFGZ 271121 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 421 AM MST Tue Jun 27 2017 AZZ107-109-111>116-139-140-280300- /O.CON.KFGZ.FW.W.0012.170627T1900Z-170628T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 421 AM MST Tue Jun 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Most areas along and north of the Mogollon Rim. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Falling into the single digits midday Today through early evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
079 WWUS85 KFGZ 272213 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 313 PM MST Tue Jun 27 2017 AZZ107-115-280300- /O.NEW.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/ /O.CON.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Western Mogollon Rim (Fire Weather Zone 115)- 313 PM MST Tue Jun 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO PLATEAU AND WESTERN MOGOLLON RIM... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO PLATEAU AND WESTERN MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Wednesday. * AFFECTED AREA...The Coconino Plateau and Western Mogollon Rim. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Single digits through early this evening and again Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104-106-280300- /O.NEW.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- 313 PM MST Tue Jun 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE KAIBAB PLATEAU AND GRAND CANYON COUNTRY... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Wednesday. * AFFECTED AREA...The Kaibab Plateau and Grand Canyon Country. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Falling into the single digits midday Wednesday through early Wednesday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ109-111>114-116-139-140-280300- /O.CON.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 313 PM MST Tue Jun 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Most areas along and north of the Mogollon Rim. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Single digits through early this evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
511 WWUS85 KFGZ 280300 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 800 PM MST Tue Jun 27 2017 AZZ107-115-281500- /O.EXP.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/ /O.CON.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Western Mogollon Rim (Fire Weather Zone 115)- 800 PM MST Tue Jun 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO PLATEAU AND WESTERN MOGOLLON RIM... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COCONINO PLATEAU AND WESTERN MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Wednesday. * AFFECTED AREA...The Coconino Plateau and Western Mogollon Rim. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Falling into the single digits midday Wednesday through early Wednesday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ109-111>114-116-139-140-280400- /O.EXP.KFGZ.FW.W.0012.000000T0000Z-170628T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 800 PM MST Tue Jun 27 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST AREAS ALONG AND NORTH OF THE MOGOLLON RIM... Winds will continue to weaken overnight. This Red Flag Warning is being allowed to expire. $$ AZZ104-106-281500- /O.CON.KFGZ.FW.W.0013.170628T1800Z-170629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- 800 PM MST Tue Jun 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE KAIBAB PLATEAU AND GRAND CANYON COUNTRY... * AFFECTED AREA...The Kaibab Plateau and Grand Canyon Country. * 20 FOOT WIND...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Falling into the single digits midday Wednesday through early Wednesday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 9:45 AM MST, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 9:45 AM MST, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 945 AM MST Mon Jun 26 2017 .SYNOPSIS...Expect drier conditions today as chances for showers and thunderstorms retreat the White Mountains this afternoon. Aside from a very slight chance of showers and thunderstorms near the White Mountains again Tuesday afternoon, the rest of the week will feature sunny skies and warm conditons, with gusty southwest winds. && .DISCUSSION...Updated forecast to increase POPS over Gila County based on PW sounder (near an inch). Otherwise, forecast is on track. && .PREV DISCUSSION /355 AM MST/...A trough approaching the central west coast will push much drier mid-level air into the region starting today. This trough will move into the Great Basin later today and Tuesday, flattening the stubborn high amplitude ridge over the region and increasing southwest winds. This will be a very dry airmass and today will be the last day any convective showers have a real chance, mainly in our the far southeastern part of our CWA. Temperatures will continue to slowly retreat from the record highs seen for the last week. However, due to the dry airmass and high sun angle, hghts still support above normal conditions through the week. Although heat products will not be active, keep in mind that we will only be about 5-10 degrees from the high temperatures experienced for the last several days. Other concerns will be for Fire Weather as hot and dry conditons combine with stronger winds for much of next week. && .AVIATION...For the 18z package...Local MVFR possible today from smoke from area wildfires, and thunderstorms around the White Mountains. Thunderstorms should develop btwn 18z-02z. Sfc winds this afternoon SW 10-20kt gusts to 30kt, fastest winds across Coconino county. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Today is a transition day back to dry weather for most of northern Arizona as westerly flow aloft returns. Afternoon thunderstorm chances will linger around the White Mountains through Tuesday. Expect afternoon wind speeds to increase through Tuesday, with speeds approaching critical thresholds Tuesday afternoon. Warm temperatures and low afternoon humidity will continue, along with high Haines indices. Wednesday through Friday...Dry weather and clear skies for all through this period. Gusty afternoon winds speeds near critical thresholds will continue Wednesday. Speeds are forecast to decrease starting Thursday. Max temperatures to remain around 4 degrees above normal. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...DL FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jun 25, 3:45 PM MST, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 345 PM MST Sun Jun 25 2017 AZZ004>018-037>040-260400- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 345 PM MST Sun Jun 25 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning remains in effect through 9PM MST this evening for the lower elevation areas of the Grand Canyon, Marble and Glen Canyons, and Yavapai County. Scattered showers and thunderstorms will continue into this evening along and north of The Mogollon Rim and White Mountains. Wind gusts to 50 mph are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Expect a slow decrease in temperatures through the week as dry and increasingly breezy conditions develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.